I have been on 50 mgs of Atenolol for 5 months and have awful hot flashes recently. I feel like I'm sweating from my ankles to the top of my head. After I become warm, I get very cold. This happens several times a day lately. I have had menopause already, eight years ago, so I figure the flashes are not related to that. Besides the GI problems, like acid reflux, and assorted aches and pains, I am going off of Atenlolol. Has anyone had this experience? Love to hear from you.
Here is another symptom my mom has..She is on this crap and she is 67 her menopause is overwith and she is either sweating or freezing. We all make fun of her because she is either too hot or too cold no in between with her. I swear it's this med she is taking. Hopefully she will try another med..Good luck to you but it's worth trying another med. I tried 6 times until I got the Diovan hct it's perfect for me..Lisa
I have the same symptoms, too warm, especially when moving a bit (walking), or too cold when I am still. I also get very warm when I am sleeping under the covers; I take them off and am freezing. These symptoms, as well as others have become progressively worse in the last few months. I also have joint and muscle stiffness and my skin has become very sensitive. At times, it feels like someone has rubberbands aroung my wrists and ankles. Also, I can't seem to get my hands and feet to a normal temprature, too hot or too cold.
I tried gradually going off the medicine a few weeks ago, but my heart began racing, so at this point, I am stuck until I go back to the doctors in a few weeks.
Funny thing is, I was on 200 mg/day for awhile and never felt this bad!
The more common reaction to a beta blocker is feeling cold, especially in the hands and feet, along with stomach problems and swelling. I just checked the listed side effects and hot flashes aren't mentioned in the couple of resources I checked. Maybe the beta blocker is reacting with something else you are taking.
Don't just stop taking Atenolol, you can have serious rebound hypertension. Cut your dose in half for a week or so, then if that goes well, either cut it again, or go to an every other day dosing of 25mg for a few days before going off. As always, if you have problems, consult your doctor.
The side-effect panel for Atenolol is different depending on which site you look at. Although hot flashes are not a general side-effect, the body’s normal response to chills or being cold is to raise its temperature to heat up (almost like a fever). So chills and feeling cold are definitely a side-effect, but hot flashes may be the body’s normal response to them.